Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 1, 2012, 11:04 PM CDT for Decatur County, Kansas. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2012, 11:04 PM CDT (04:04 UTC)
- Expired
- Aug 1, 2012, 11:15 PM CDT
- In force
- 11 min
- Issued by
- NWS Goodland, KS
County Decatur County, KS
The radar
The Goodland radar (KGLD), 104 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2681 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
400
WWUS83 KGLD 020404
SPSGLD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1104 PM CDT WED AUG 1 2012
KSZ003-020415-
DECATUR-
1104 PM CDT WED AUG 1 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS...
AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SELDEN...MOVING EAST AT 30
MPH.
PENNY TO NICKEL SIZE HAIL...BRIEF HEAVY RAINFALL...AND WINDS UP TO 50
MPH ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3959 10031 3957 10059 3957 10068 3968 10074
3969 10074 3979 10040
TIME...MOT...LOC 0404Z 253DEG 24KT 3962 10059
$$
LUNDQUISTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 1, 9:09 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 1, 9:09 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 809 PM MDT WED AUG 1 2012 .UPDATE... ISSUED AT 808 PM MDT WED AUG 1 2012 MODIFIED THE EVENING AND OVERNIGHT FORECAST SLIGHTLY MAINLY TO ACCOUNT FOR CURRENT CLOUD COVER AND PRECIPITATION COVERAGE AND TO BLEND INTO OVERNIGHT TRENDS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 225 PM MDT WED AUG 1 2012 THROUGH TONIGHT...CONVECTION IS ONCE AGAIN EXPECTED TO DEVELOP ACROSS THE PALMER DIVIDE REGION OF COLORADO WITH A GRADUAL SHIFT EASTWARD WITH TIME. HRRR IS ALSO DEVELOPING CONVECTION ACROSS NORTHWEST KANSAS BUT GIVEN LACK OF CU DEVELOPMENT OVER THIS AREA...CONFIDENCE IS BELOW AVERAGE IN THIS SOLUTION. HAVING SAID THAT...WILL MAINTAIN SLIGHT CHANCE POPS TO COVER THIS POTENTIAL. DID BUMP POPS UP SLIGHTLY FOR THE LATE EVENING TIME FRAME WHEN CONFIDENCE IS HIGHEST. TRENDED OVERNIGHT LOWS UP OVER THE EAST SIMILAR TO WHAT WAS OBSERVED THIS MORNING. OTHERWISE...LIGHT AND VARIABLE WINDS WITH A GRADUALLY CLEARING SKY ARE EXPECTED. THURSDAY...MAX TEMPS WILL BE SLIGHTLY COOLER AS COMPARED WITH TODAY WITH HIGHS IN MOST LOCATIONS REMAINING IN THE MID 90S TO AROUND 100 DEGREES. POTENTIAL EXISTS ONCE AGAIN FOR CONVECTION DEVELOPING DURING THE LATE AFTERNOON HOURS. GIVEN OBSERVED PWAT VALUES AROUND 135 PERCENT OF NORMAL...LOCALLY HEAVY RAINFALL WILL ONCE AGAIN BE A THREAT. GUSTY OUTFLOW WINDS ALSO APPEAR TO BE POSSIBLE BASED ON POINT SOUNDINGS FROM ACROSS THE AREA. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 225 PM MDT WED AUG 1 2012 THURSDAY NIGHT-SATURDAY...FAIRLY ACTIVE WEATHER WILL CONTINUE THROUGH THE PERIOD AS STRONG SHORT WAVE TROUGH DIVES INTO THE NORTHERN PLAINS...FORCING STRONG COLD FRONT INTO THE TRI STATE AREA FRIDAY NIGHT AND SATURDAY...BRINGING SOME RELIEF FROM THE HEAT TO THE AREA BY SATURDAY AFTERNOON. NOT REAL CONFIDENT IN PRECIPITATION CHANCES ON THURSDAY EVENING WITH MAIN STATIONARY FRONT WELL TO THE SOUTH OF THE AREA AND LOW LEVEL FLOW BEING LIGHT AND GENERALLY WESTERLY. HOWEVER...PERIOD OF LARGE SCALE ASCENT WILL MOVE JUST NORTH OF THE CWA AND IF THE MUCH WEAKER CINH PROFILE OF THE NAM VERIFIES...THAT MAY BE ENOUGH TO INITIATE AT LEAST A FEW STORMS ALONG SFC TROUGH THAT EXTENDS INTO WESTERN CWA. GIVEN ABOVE CONCERNS AND SREF DATA REALLY FOCUSING BEST CHANCES NEAR FRONT DO NOT THINK OVERALL PATTERN REALLY WARRANTS MORE THAN 15-20 PERCENT. THINK BEST CHANCES FOR PRECIPITATION WILL BE DURING THE OVERNIGHT HOURS ON FRIDAY AS STRONG COLD FRONT SWEEPS ACROSS THE AREA...WHICH WILL NOT ONLY BRING A PERIOD OF STRONG NEAR SFC ASCENT BUT A PERIOD OF DEEPER ASCENT DEEP DIRECT CIRCULATION EXPECTED TO DEVELOP BEHIND FRONT COLOCATED WITH AREA OF LARGE SCALE ASCENT AS PER Q VECTOR ANALYSIS. WHILE FORCING WILL LIKELY BE THE STRONGEST ITS BEEN OUT OF THE PAST SEVERAL DAYS...STILL A LARGE AMOUNT OF UNCERTAINTY WITH RESPECT TO HOW MUCH INSTABILITY WILL BE AHEAD AND BEHIND FRONTAL ZONE AS EVIDENCED BY LARGE DIFFERENCES BETWEEN GEFS AND SREF PROBABILISTIC OUTPUT...AND THINK FOR THE TIME BEING THINK KEEPING POPS BELOW 50 PERCENT WARRANTED ATTM. IN THE EXTENDED (SAT NIGHT-WEDNESDAY)...WHILE 06Z ROUND OF ENSEMBLES SHOWED LITTLE SPREAD IN OVERALL PATTERN STARTING TO SEE A BIT MORE UNCERTAINTY DEVELOP WITH RESPECT TO STRENGTH OF H5 RIDGE EXPECTED TO DEVELOP OVER THE ROCKIES THROUGH THE MIDDLE OF NEXT WEEK. SOME ENSEMBLES SEEM TO BE CLUSTERING TOWARDS BOTH THE MORE AMPLIFIED GFS WITH THE OTHERS MORE IN THE ECMWF CAMP WHICH CERTAINLY LOWERS CONFIDENCE IN TRYING TO PICK ONE MODEL OVER THE OTHER. FOR THE TIME BEING...THINK CONSENSUS APPROACH THE BEST BET FOR HIGH TEMPS FOR THE TIME BEING. TEMPERATURES WILL GRADUALLY WARM THROUGH THE PERIOD...BUT WITH POSSIBILITY OF CWA BEING ON NORTHEAST SIDE OF A FAIRLY AMPLIFIED RIDGE POTENTIAL FOR COOLER AIR BACKING INTO THE AREA KEEPS CONFIDENCE TOO LOW TO MAKE LARGE DEVIATIONS FOR MAX TEMPS. FOR LOWS...WITH SFC HIGH SETTLING OVER THE AREA ON SAT NIGHT BEHIND STRONG COLD FRONT AND AT LEAST A FEW HOURS OF LIGHT WINDS AND MUCH DRIER AIR COULD SEE FAIRLY CHILLY LOWS ACROSS MUCH OF THE CWA WITH VALUES IN THE MID TO UPPER 50S. PRECIP CHANCES DO NOT LOOK PARTICULARLY GREAT THROUGH THE PERIOD BOTH DUE TO MORE STABLE AIR MOVING IN BEHIND THE FRONT AND THEN WITH STRONG RIDGE DEVELOPING NEAR THE AREA. LEFT A FEW AREAS SMALL CHANCES...ESPECIALLY ON SAT DUE TO FRONTAL TIMING CONCERNS AND AGAIN ON WEDNESDAY AS GEFS DATA BRINGING FAIRLY HIGH PROBABILITIES OF MEASURABLE PRECIP OVERNIGHT TUES INTO WED MORNING. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 608 PM MDT WED AUG 1 2012 VFR CONDITIONS ARE EXPECTED AGAIN THROUGH THE TAF PERIOD WITH AN AREA OF ISOLATED TO SCATTERED THUNDERSTORMS TO PASS OVER BOTH KMCK AND KGLD BETWEEN 02Z-06Z. GUSTY WIND AND CONDITIONS LOWERING TO LESS THAN VFR WILL ACCOMPANY THE STRONGER STORMS...BUT ARE NOT EXPECTED TO BE PREVAILING. ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN ACROSS THE CENTRAL HIGH PLAINS REGION AFTER 18Z ON THURSDAY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...LOCKHART SHORT TERM...FOLTZ LONG TERM...JRM AVIATION...LOCKHART
Hazardous weather outlook, Aug 1, 11:32 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1032 AM MDT WED AUG 1 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1032 AM MDT WED AUG 1 2012 /1132 AM CDT WED AUG 1 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG OUTFLOW WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR MUCH OF THE PERIOD SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. THE PRIMARY THREATS WILL BE GUSTY OUTFLOW WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 1, 8:03 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 703 PM MDT WED AUG 1 2012 COZ090-020130- YUMA COUNTY- 703 PM MDT WED AUG 1 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ECKLEY...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 4023 10231 4007 10224 3999 10258 4012 10263 TIME...MOT...LOC 0103Z 253DEG 17KT 4008 10251 LUNDQUIST
Special weather statement, Aug 1, 8:41 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 741 PM MDT WED AUG 1 2012 COZ091-020215- KIT CARSON COUNTY- 741 PM MDT WED AUG 1 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO... AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A THUNDERSTORM 11 MILES NORTH OF VONA...MOVING EAST AT 40 MPH. OUTFLOW WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. && LAT...LON 3957 10221 3937 10220 3934 10283 3957 10285 TIME...MOT...LOC 0140Z 265DEG 33KT 3947 10271 LUNDQUIST
Special weather statement, Aug 1, 9:27 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 827 PM MDT WED AUG 1 2012 NEZ080-081-020235- HITCHCOCK-RED WILLOW- 927 PM CDT WED AUG 1 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG...RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF CULBERTSON TO 11 MILES SOUTH OF TRENTON...MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...BRIEF HEAVY RAINFALL...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS. VISIBILITIES MAY BE REDUCED DUE TO THE HEAVY RAINFALL AND BLOWING DUST. && LAT...LON 4000 10057 4001 10117 4035 10107 4035 10045 TIME...MOT...LOC 0225Z 272DEG 30KT 4033 10092 4001 10103 LUNDQUIST
Special weather statement, Aug 1, 9:35 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 935 PM CDT WED AUG 1 2012 NEZ080-081-020300- HITCHCOCK-RED WILLOW- 935 PM CDT WED AUG 1 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF PALISADE TO 10 MILES SOUTH OF TRENTON...MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...BRIEF HEAVY RAINFALL...AND WIND GUSTS TO 55 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4035 10048 4000 10048 4001 10110 4035 10108 TIME...MOT...LOC 0234Z 269DEG 27KT 4036 10092 4004 10092 LUNDQUIST
Special weather statement, Aug 1, 10:34 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1034 PM CDT WED AUG 1 2012
KSZ003-NEZ081-020400-
DECATUR-RED WILLOW-
1034 PM CDT WED AUG 1 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS AND RED
WILLOW COUNTY IN SOUTHWEST NEBRASKA...
AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CEDAR BLUFFS...MOVING EAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4011 10019 4010 10018 4000 10019 3992 10055
4004 10062 4020 10019 4019 10019
TIME...MOT...LOC 0333Z 249DEG 31KT 4002 10047
LUNDQUISTSpecial weather statement, Aug 1, 11:04 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1104 PM CDT WED AUG 1 2012
KSZ003-020415-
DECATUR-
1104 PM CDT WED AUG 1 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DECATUR COUNTY IN NORTHWEST KANSAS...
AT 1102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF SELDEN...MOVING EAST AT 30
MPH.
PENNY TO NICKEL SIZE HAIL...BRIEF HEAVY RAINFALL...AND WINDS UP TO 50
MPH ARE EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3959 10031 3957 10059 3957 10068 3968 10074
3969 10074 3979 10040
TIME...MOT...LOC 0404Z 253DEG 24KT 3962 10059
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:47 PM CDT | Special Weather Statement | GLD | Cheyenne | 28 min |
| Aug 1, 11:15 PM CDT | Special Weather Statement | GLD | Decatur | 30 min |
| Aug 1, 11:42 PM CDT | Special Weather Statement | GLD | Norton | 33 min |
| Aug 2, 3:17 PM CDT | Special Weather Statement | GLD | Sherman | 28 min |
| Aug 2, 3:45 PM CDT | Special Weather Statement | GLD | Thomas | 30 min |
| Aug 2, 3:59 PM CDT | Special Weather Statement | GLD | Thomas | 31 min |
| Aug 2, 4:21 PM CDT | Special Weather Statement | GLD | Logan | 24 min |
| Aug 2, 4:43 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 47 min |
| Aug 2, 4:49 PM CDT | Special Weather Statement | GLD | Wallace | 26 min |
| Aug 2, 5:27 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan | 38 min |
| Aug 1, 7:00 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 30 min |
| Aug 1, 7:06 PM CDT | Special Weather Statement | GLD | Yuma | 14 min |
| Aug 1, 7:22 PM CDT | Special Weather Statement | GLD | Yuma | 23 min |
| Aug 1, 8:03 PM CDT | Special Weather Statement | GLD | Yuma | 27 min |
| Aug 1, 8:41 PM CDT | Special Weather Statement | GLD | Kit Carson | 34 min |
| Aug 1, 9:27 PM CDT | Special Weather Statement | GLD | Hitchcock | 8 min |
| Aug 1, 9:35 PM CDT | Special Weather Statement | GLD | Hitchcock | 25 min |
| Aug 1, 10:34 PM CDT | Special Weather Statement | GLD | Red Willow | 26 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.